Thunderstorm Wind, Adams
- When
- May 29, 3:00 PM CST
- Where
- Adams County, Quincy
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.933, -91.400
Several large trees and power poles were blown down on the east side of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 29, 12:47 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CDT MON MAY 29 2006 .DISCUSSION... A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN. THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA SOMETIME ON THURSDAY. ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER SUNSET. UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE. BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT. IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS. UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH SATURDAY. && .AVIATION... FOR THE 18 TAFS... HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD. TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD 14Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT MON MAY 29 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 334 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME... NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees and power poles were blown down on the east side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510519.